Alert archive / Mississippi / Tornado Warnings in 2022

Tornado Warning 80, NWS Jackson, MS

May 25, 20224 counties in Mississippi

NWS Jackson, MS issued this tornado warning at May 25, 2022, 12:55 PM CDT for 4 counties in Mississippi. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2022, 12:55 PM CDT (17:55 UTC)
Expired
May 25, 2022, 1:45 PM CDT
In force
50 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Attala County, MS, Leake County, MS, Neshoba County, MS, Winston County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 83 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 12:55 PM CDTTSTM WND DMG1 Nnw Carthage, MSSOCIAL MEDIA REPORT AND PICTURE OF TREES AND LARGE LIMBS BLOWN DOWN IN CARTHAGE. POSSIBLE TORNADO.
May 25, 1:16 PM CDTTORNADO5 E Marydell, MSA BRIEF TORNADO WITH MAXIMUM ESTIMATED WINDS OF 80 MPH MOVED ACROSS PORTIONS OF RURAL NORTHWEST NESHOBA COUNTY NEAR THE ALICE COMMUNITY. THE TORNADO INITIALLY TOUCHED DOWN NEAR THE COUNTY ROAD 167 AND 177 INTERSECTION UPROOTING A FEW PINES AND DOWNING LIMBS. T

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 9:37 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2022-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2022-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

884 
WFUS54 KJAN 251755
TORJAN
MSC007-079-099-159-251845-
/O.NEW.KJAN.TO.W.0080.220525T1755Z-220525T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
1255 PM CDT Wed May 25 2022

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Northeastern Leake County in central Mississippi...
  Southeastern Attala County in central Mississippi...
  Southwestern Winston County in east central Mississippi...
  Northwestern Neshoba County in east central Mississippi...

* Until 145 PM CDT.
    
* At 1255 PM CDT, a severe thunderstorm capable of producing a
  tornado was located over Carthage, moving northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Renfroe around 105 PM CDT.
  Edinburg around 110 PM CDT.
  Zama around 120 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Noxapater and Redwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3267 8949 3276 8964 3310 8934 3300 8902
TIME...MOT...LOC 1755Z 223DEG 37KT 3276 8953 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

CME
3 follow-up statements
160 
WWUS54 KJAN 251808
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
108 PM CDT Wed May 25 2022

MSC007-079-099-159-251845-
/O.CON.KJAN.TO.W.0080.000000T0000Z-220525T1845Z/
Leake MS-Attala MS-Winston MS-Neshoba MS-
108 PM CDT Wed May 25 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
NORTHEASTERN LEAKE...SOUTHEASTERN ATTALA...SOUTHWESTERN WINSTON AND
NORTHWESTERN NESHOBA COUNTIES...
    
At 108 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Edinburg, moving northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Leake, southeastern Attala, southwestern Winston and
northwestern Neshoba Counties, including the following locations...
Noxapater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3275 8938 3286 8955 3310 8934 3300 8902
TIME...MOT...LOC 1808Z 226DEG 38KT 3283 8933 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

CME
277 
WWUS54 KJAN 251815
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
115 PM CDT Wed May 25 2022

MSC007-079-099-159-251845-
/O.CON.KJAN.TO.W.0080.000000T0000Z-220525T1845Z/
Leake MS-Attala MS-Winston MS-Neshoba MS-
115 PM CDT Wed May 25 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
NORTHEASTERN LEAKE...EAST CENTRAL ATTALA...SOUTHWESTERN WINSTON AND
NORTHWESTERN NESHOBA COUNTIES...
    
At 115 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Edinburg, moving northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Zama and Noxapater. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3280 8931 3290 8943 3309 8931 3300 8902
TIME...MOT...LOC 1815Z 215DEG 33KT 3288 8929 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

CME
809 
WWUS54 KJAN 251824
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
124 PM CDT Wed May 25 2022

MSC007-079-099-251834-
/O.CAN.KJAN.TO.W.0080.000000T0000Z-220525T1845Z/
Leake MS-Attala MS-Neshoba MS-
124 PM CDT Wed May 25 2022

...THE TORNADO WARNING FOR NORTHEASTERN LEAKE...EAST CENTRAL ATTALA
AND NORTHWESTERN NESHOBA COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
east central Mississippi.

LAT...LON 3293 8915 3293 8929 3295 8931 3308 8927
      3300 8902
TIME...MOT...LOC 1824Z 210DEG 34KT 3294 8924 

$$

MSC159-251845-
/O.CON.KJAN.TO.W.0080.000000T0000Z-220525T1845Z/
Winston MS-
124 PM CDT Wed May 25 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
SOUTHWESTERN WINSTON COUNTY...
    
At 124 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles east of Zama, or 11 miles northeast of Edinburg,
moving northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Noxapater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3293 8915 3293 8929 3295 8931 3308 8927
      3300 8902
TIME...MOT...LOC 1824Z 210DEG 34KT 3294 8924 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 25, 12:48 PM CDT, 7 minutes earlier.

Area forecast discussion, May 25, 12:48 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1248 PM CDT Wed May 25 2022

...SEVERAL ROUNDS OF HEAVY RAIN TO AFFECT THE AREA THROUGH THURSDAY
MORNING...

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
A line of showers and thunderstorms will continue to move across
the region through today with a second round expected late tonight
into tomorrow morning. Visibility will be reduced at times and
low cloud decks will settle in late tonight while +SHRA/VCTS moves
in. Sites will bounce around from VFR, MVFR, and IFR. Winds will
become gusty at times up to 25kts as storms push through. Rain and
storms will be east of the region by the end of the TAF period
and VFR conditions will return./JNE/

&&

.DISCUSSION...
A line of storms is currently moving through the western and
central potions of Mississippi. Showers and storms will continue
to push east across the region throughout the day today. While
the better instability is south of I-20 right now, as the day
progresses, the instability will become more widespread. A few
storms have been able to become more surface based and produce
some good wind with it prompting severe thunderstorms. Because
this activity is kicking off earlier, SPC has upgraded much of our
area to a Slight Risk and has issued a Severe Thunder Storm Watch
until 5pm for much of the region. With the amount of moisture and
instability already out there (70+ dew points and up to 3000j/kg
CAPE) as we begin to heat up during the afternoon, storms are
expected to continue to develop along outflow boundaries and feed
off this instability. A few storms may produce pockets of good
wind energy along with embedded bowing segments and for that
reason, tornadoes can't be ruled out as these storms push across
this morning and afternoon. Some storms may produce heavy
downpours resulting in localized flash flooding especially across
the south. Will continue the current Flash Flood Watch, between
3-5 inches of rain will be possible through tomorrow morning.
/JNE/KP/

Prior discussion below:

Today and Tonight:

A low pressure system continues to rotate over the High Plains
early this morning, with several shortwaves rippling out ahead of
it in the upper-level flow. Generally warm and humid conditions
persist across our forecast area downstream of this low pressure
system, and each impulse will trigger another round of showers and
storms to move through the area. Looking at MRMS estimated
rainfall amounts, a fairly broad average of 0.5 to 1.0 inches of
rain has fallen across our forecast area in the last 24 hours,
with pockets of 2+ inches scattered about. Generally higher
amounts over the last few days have been focused closer to the
Gulf Coast, where model guidance suggest the best chances for
additional higher amounts to be focused today into Thursday
morning. Therefore, have updated our Hazardous Weather Outlook
text and graphics to included an Elevated threat for flash
flooding from Catahoula and Concordia Parishes in LA east through
Jones County in MS. A Flood Watch has also been issued for those
areas for possible flash flooding through about Noon on Thursday.
With these lines of storms expected to move through with modest
instability and wind shear in place, a Marginal Risk for severe
storms will continue through tonight as well. Damaging wind gusts
and small hail are the expected hazards with any strong to severe
storms. By late tonight into early tomorrow morning, a cold front
associated with a more pronounced shortwave pivoting across the
Gulf Coast region will bring steadily drying air and an end to
heavy rain chances for northeast LA and southeast AR by
sunrise. /NF/

Thursday through next Tuesday:

The period of wet weather will come to an end across the forecast
area through mid-afternoon Thursday. Showers and isolated storms
will exit east of the forecast area during this time. During the
evening hours Thursday, the cold front itself will make its way
east into and through the CWA, with high pressure building into
the region in its wake.

Slightly cooler drier air will filter into the region Thursday night
into Friday.  Fortunately, a return to quieter weather will exist
Friday into early next week, thus giving the area a chance to dry
out. Unfortunately, the slightly cooler drier conditions will come
to an end late in the Memorial Day weekend into next week.  During
this time, humidity levels will again creep up, with highs climbing
back into the 90s. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       80  65  80  59 /  92 100  14   1
Meridian      80  66  82  59 /  94 100  54   2
Vicksburg     80  64  82  60 /  95  85   5   1
Hattiesburg   81  67  82  60 /  92 100  54   2
Natchez       79  64  82  60 /  96  88   5   0
Greenville    77  64  77  59 /  93  71   8   1
Greenwood     79  65  78  59 /  95  96  13   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through Thursday afternoon for MSZ060>066-072>074.

LA...Flood Watch through Thursday afternoon for LAZ024-026.

AR...None.

&&

NF/JNE/19
Hazardous weather outlook, May 25, 8:53 AM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
853 AM CDT Wed May 25 2022

ARZ074-075-LAZ007-008-015-MSZ018-261400-
Ashley-Chicot-Morehouse-West Carroll-Richland-Bolivar-
853 AM CDT Wed May 25 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Isolated strong to severe thunderstorms will be possible today
into tonight. Some thunderstorms could produce damaging wind
gusts and small hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible through Thursday morning,
particularly in low lying and urban areas. Minor river flooding
is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The threat for possible flash flooding will continue into mid
morning Thursday, with chances for heavy rain expected to end
from west to east through the morning.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ009-016-023-025-MSZ019-025>058-261400-
East Carroll-Madison LA-Franklin LA-Tensas-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-
Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-
853 AM CDT Wed May 25 2022

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
southwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Severe thunderstorms will be possible today into tonight. Some
thunderstorms could produce damaging wind gusts and hail. A
tornado can't be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible through Thursday morning,
particularly in low lying and urban areas. Minor river flooding
is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The threat for possible flash flooding will continue into mid
morning Thursday, with chances for heavy rain expected to end
from west to east through the morning.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ024-026-MSZ059>066-072>074-261400-
Catahoula-Concordia-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
853 AM CDT Wed May 25 2022

This hazardous weather outlook is for portions of northeast
Louisiana, and south central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

Severe thunderstorms will be possible today into tonight. Some
thunderstorms could produce damaging wind gusts and hail. A
tornado can't be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible through Thursday morning,
particularly in low lying and urban areas. Minor river flooding
is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The threat for possible flash flooding will continue into mid
morning Thursday, with chances for heavy rain expected to end
from west to east through the morning.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

14

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, May 25, 12:13 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
1213 PM CDT Wed May 25 2022

MSZ043-044-050-251745-
Scott MS-Leake MS-Madison MS-
1213 PM CDT Wed May 25 2022

...Strong thunderstorms will impact portions of western Leake,
northwestern Scott and northeastern Madison Counties through 1245 PM
CDT...

At 1212 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sharon to Leesburg. Movement was northeast
at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Farmhaven around 1220 PM CDT.
  Camden and Ludlow around 1225 PM CDT.

Other locations impacted by these storms include Lena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
central Mississippi.

&&

LAT...LON 3233 8972 3259 8978 3258 8982 3259 8984
      3258 8986 3256 8987 3271 8994 3292 8970
      3251 8951
TIME...MOT...LOC 1712Z 225DEG 34KT 3266 8989 3243 8978

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CME
Special weather statement, May 25, 12:42 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
1242 PM CDT Wed May 25 2022

MSZ072-073-251815-
Lamar MS-Marion MS-
1242 PM CDT Wed May 25 2022

...A strong thunderstorm will impact portions of Marion and Lamar
Counties through 115 PM CDT...

At 1241 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sandy Hook, moving northeast at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Pinebur and Baxterville around 1250 PM CDT.
  Hattiesburg around 110 PM CDT.
  Sumrall around 115 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
south central and southeastern Mississippi.

&&

LAT...LON 3100 8983 3107 8984 3108 8992 3139 8988
      3139 8982 3144 8982 3143 8945 3135 8945
      3135 8942 3119 8942 3100 8961
TIME...MOT...LOC 1741Z 215DEG 46KT 3105 8976

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Local storm report, May 25, 12:50 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CDT WED MAY 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     TSTM WND DMG     1 WNW HAZLEHURST        31.87N 90.40W
05/25/2022                   COPIAH             MS   EMERGENCY MNGR

            A TREE BLOCKED THE ROAD ON LAKE STREET.

&&

JC
Special weather statement, May 25, 12:50 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
1250 PM CDT Wed May 25 2022

MSZ050-051-251830-
Scott MS-Newton MS-
1250 PM CDT Wed May 25 2022

...A strong thunderstorm will impact portions of western Newton and
eastern Scott Counties through 130 PM CDT...

At 1250 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Forest, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Lawrence around 100 PM CDT.
  Conehatta around 110 PM CDT.
  Prospect and Stratton around 120 PM CDT.

Other locations impacted by this storm include Lake and Sebastopol.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
central and east central Mississippi.

&&

LAT...LON 3222 8932 3223 8953 3241 8950 3258 8941
      3257 8903
TIME...MOT...LOC 1750Z 215DEG 35KT 3228 8938

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Local storm report, May 25, 12:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1251 PM CDT WED MAY 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     TSTM WND DMG     2 NE CRYSTAL SPRINGS    32.01N 90.33W
05/25/2022                   COPIAH             MS   EMERGENCY MNGR

            A COUPLE OF TREES WERE BLOWN DOWN ALONG
            DIDLAKE ROAD.

&&

JC
Local storm report, May 25, 12:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1253 PM CDT WED MAY 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     TSTM WND DMG     3 W WESSON              31.71N 90.45W
05/25/2022                   COPIAH             MS   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ALONG I-55 SOUTHBOUND
            AND BLOCKED BOTH SOUTHBOUND LANES. THIS
            OCCURRED BETWEEN MILE MARKERS 48 AND 51.

&&

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:43 PM CDTSpecial Weather StatementJANAdams47 min
May 25, 3:31 AM CDTFlood WatchJANAdams, Covington, Forrest, Franklin, Jefferson Davis, Jones and 4 more24 hr
May 25, 8:41 AM CDTSpecial Weather StatementJANSmith34 min
May 25, 9:03 AM CDTSevere Thunderstorm WarningJANAdams42 min
May 25, 9:20 AM CDTTornado WarningJANCopiah, Franklin, Lincoln28 min
May 25, 9:29 AM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson46 min
May 25, 9:43 AM CDTSpecial Weather StatementJANIssaquena32 min
May 25, 9:51 AM CDTSpecial Weather StatementJANFranklin, Jefferson24 min
May 25, 9:55 AM CDTSevere Thunderstorm WarningJANClaiborne, Issaquena, Warren50 min
May 25, 10:14 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson, Warren46 min
May 25, 10:20 AM CDTSpecial Weather StatementJANIssaquena, Sharkey, Washington25 min
May 25, 10:26 AM CDTSpecial Weather StatementJANLincoln34 min
May 25, 10:38 AM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson48 min
May 25, 10:53 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Yazoo52 min
May 25, 10:59 AM CDTSpecial Weather StatementJANYazoo31 min
May 25, 11:10 AM CDTSevere Thunderstorm WarningJANHinds, Rankin65 min
May 25, 11:17 AM CDTSpecial Weather StatementJANLawrence28 min
May 25, 11:48 AM CDTSpecial Weather StatementJANMadison27 min
May 25, 11:56 AM CDTSpecial Weather StatementJANSimpson34 min
May 25, 12:08 PM CDTSevere Thunderstorm WarningJANSimpson, Smith46 min
May 25, 12:13 PM CDTSpecial Weather StatementJANLeake32 min
May 25, 12:40 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston65 min
May 25, 12:42 PM CDTSpecial Weather StatementJANLamar, Marion33 min
May 25, 12:50 PM CDTSpecial Weather StatementJANNewton40 min
May 25, 1:04 PM CDTSpecial Weather StatementJANNeshoba41 min
May 25, 1:11 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Newton49 min
May 25, 1:18 PM CDTSpecial Weather StatementJANChoctaw, Webster27 min
May 25, 1:19 PM CDTSpecial Weather StatementJANCovington26 min
May 25, 1:22 PM CDTSpecial Weather StatementJANJones23 min
May 25, 1:30 PM CDTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston60 min
May 25, 1:34 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster56 min
May 25, 1:46 PM CDTSpecial Weather StatementJANJones29 min
May 25, 1:58 PM CDTSevere Thunderstorm WarningJANJasper, Jones47 min
May 25, 2:20 PM CDTSevere Thunderstorm WarningJANJasper, Newton40 min
May 25, 2:21 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha34 min
May 25, 2:35 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale55 min
May 25, 2:56 PM CDTSpecial Weather StatementJANLauderdale34 min
May 25, 3:13 PM CDTSpecial Weather StatementJANForrest32 min
May 25, 3:42 PM CDTSpecial Weather StatementJANClarke33 min
May 25, 4:52 PM CDTSpecial Weather StatementJANClarke38 min

Nearby

Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.